Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 250, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2011, 4:30 AM CDT for 6 counties in Texas; McCurtain County, Oklahoma. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 4:30 AM CDT (09:30 UTC)
- Expired
- Jun 21, 2011, 5:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:45 AM CDT | TSTM WND DMG | 12 N Mount Vernon, TX | TREES DOWN |
| Jun 21, 4:45 AM CDT | TSTM WND DMG | Bogata, TX | TREE DOWN BOGATA, TREE DOWN NEAR BAGWELL |
| Jun 21, 5:05 AM CDT | TSTM WND DMG | Mount Pleasant, TX | LIMB FELL AND DAMAGED POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
176
WUUS54 KSHV 210930
SVRSHV
OKC089-TXC037-067-159-343-387-449-211030-
/O.NEW.KSHV.SV.W.0250.110621T0930Z-110621T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF SIMMS...
NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HAGANSPORT...
NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
SOUTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 530 AM CDT
* AT 428 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES WEST OF BAGWELL TO 23 MILES WEST OF PURLEY...OR ALONG
A LINE EXTENDING FROM PARIS TO 6 MILES SOUTHWEST OF SULPHUR
SPRINGS...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOGATA...WILKERSON...US 259 AND I 30 INTERSECTION...OMAHA...
NAPLES...MOUNT VERNON...MANCHESTER...DE KALB...DALBY SPRINGS...
COOKVILLE AND IDABEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3407 9448 3316 9451 3301 9531 3387 9532
3390 9529
TIME...MOT...LOC 0929Z 270DEG 17KT 3369 9550 3307 9565
$$
241 follow-up statement
246
WWUS54 KSHV 211014
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 AM CDT TUE JUN 21 2011
OKC089-TXC037-067-159-343-387-449-211030-
/O.CON.KSHV.SV.W.0250.000000T0000Z-110621T1030Z/
MCCURTAIN OK-FRANKLIN TX-MORRIS TX-RED RIVER TX-TITUS TX-CASS TX-
BOWIE TX-
514 AM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR BOWIE...CASS...TITUS...RED RIVER...MORRIS...FRANKLIN AND
MCCURTAIN COUNTIES...
AT 512 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEGLEY TO 6 MILES
WEST OF DALBY SPRINGS TO HOPEWELL...OR ALONG A LINE EXTENDING FROM 6
MILES NORTH OF CLARKSVILLE TO 8 MILES SOUTHEAST OF BOXELDER TO 9
MILES NORTHWEST OF LEESBURG...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALBION...FARMERS HILL...ANNONA...MONTICELLO...US 259 AND I 30
INTERSECTION...SIMMS...SPRING HILL...ROEDER...OMAHA...NAPLES...MOUNT
PLEASANT...MARIETTA...LYDIA...ENGLISH...DE KALB...COOKVILLE...
BRYARLY...BEAVERDAMS...AVERY...ALMONT...TOM...SHINEWELL...MOON...
IDABEL...HOLLY CREEK...HAWORTH...HARRIS...GOODWATER...GOODLAKE...
GARVIN...EAGLETOWN...CERROGORDO...BOKHOMA AND AMERICA
LAT...LON 3407 9448 3316 9451 3301 9531 3334 9498
3362 9503 3390 9529
TIME...MOT...LOC 1014Z 270DEG 17KT 3369 9504 3337 9481
3308 9518
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:33 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 20, 9:33 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CDT MON JUN 20 2011 .DISCUSSION... STRONG PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE FOUR STATE REGION AS A STRONG COLD FRONT CONTINUES TO MERGE WITH A DRYLINE ACROSS NORTH CENTRAL OKLAHOMA INTO NORTH CENTRAL TEXAS. CONVECTION ATTM REMAINS SEGMENTED INTO TWO LARGE AREAS...THE FIRST IN ASSOCIATION WITH STRONGER DYNAMICS ACROSS NORTH CENTRAL OKLAHOMA AND THE SECOND ACROSS NORTH CENTRAL TEXAS IN ASSOCIATION WITH STRONG PVA ROUNDING THE BASE OF THE UPPER LEVEL TROUGH. 18Z MODELS WITH SUPPORT OF THE 00Z NAM JUST IN...CONTINUES TO SHOW THE POTENTIAL OF THE N TX CONVECTION EXPANDING NORTH AND EAST...ENCOMPASSING OUR EXTREME NW ZONES AFTER MIDNIGHT TOWARDS SUNRISE TUESDAY MORNING. DID NOT MAKE ANY CHANGES TO OVERNIGHT POPS ACROSS OUR NW ZONES. PWAT AT LCH WAS OVER 2 INCHES ON THEIR 00Z SOUNDING THIS EVENING AND EVEN SHV WAS OVER 1.5 INCHES...UP OVER ONE HALF INCH FROM THIS TIME LAST NIGHT. WITH A STRONG SOUTHERLY FETCH OF MOISTURE POISED TO MOVE NORTHWARD OVERNIGHT AHEAD OF THE UPPER LEVEL TROUGH TO OUR WEST...WILL LIKELY SEE PWATS NEAR 2 INCHES BY SUNRISE TUESDAY MORNING ACROSS NORTHERN LOUISIANA. REGIONAL RADAR MOSAIC SHOWING WIDELY SCATTERED SHOWERS ALONG THE COAST...CONTINUING TO MAKE BETTER PROGRESS INLAND THIS EVENING AND FOR THAT REASON...DECIDED TO ADD SLIGHT CHANCE POPS ACROSS OUR CENTRAL AND SOUTHERN ZONES FOR THE REMAINDER OF THE NIGHT. TEMPERATURE CHANGES WERE MINOR OVERNIGHT BUT DID MAKE SOME DEWPOINT CHANCES BASED ON CURRENT TRENDS. AS WE MOVE CLOSER TO BEING UNDER THE INFLUENCE OF THE UPPER TROUGH FOR TUESDAY...STILL LOOKING LIKE SCATTERED SHOWERS AND THUNDERSTORMS ARE A GOOD BET AREAWIDE FOR TUESDAY...THUS POP FORECAST LOOKS REASONABLE ATTM. UPDATED ZONE FORECAST OUT SHORTLY...13. && .AVIATION... FEW SHRA POSSIBLE OVERNIGHT...AS MOISTURE ACROSS THE REGION INCREASES AHEAD OF A DISTURBANCE MOVING ACROSS THE CENTRAL PLAINS. MVFR CIGS ALSO EXPECTED TO ROLL IN 07Z-09Z...AND EVENTUALLY LIFT BY AROUND 17Z-19Z. CONVECTION WILL REMAIN A POSSIBILITY THROUGH THE 06Z TAF PD...AS THE DISTURBANCE MOVES EWD. WINDS WILL REMAIN OUT OF THE S AT 8-12 KTS WITH A FEW HIGHER GUSTS OVERNIGHT...PICKING UP AT 10-15 KTS WITH GUSTS TO 25 AFTER SUNRISE TUE. PRESSURE GRADIENT WILL RELAX BY 00Z WED...ALLOWING FOR LIGHT SLY WINDS TUE NIGHT. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 93 75 92 73 / 20 50 50 50 20 MLU 76 93 74 91 72 / 20 50 50 50 30 DEQ 76 91 71 92 70 / 30 40 50 20 10 TXK 77 92 72 92 71 / 20 40 50 30 10 ELD 77 92 73 91 71 / 20 50 50 50 10 TYR 78 93 75 92 73 / 20 40 50 40 20 GGG 77 93 75 92 72 / 20 50 50 40 20 LFK 77 95 75 92 73 / 20 50 50 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/12
Hazardous weather outlook, Jun 20, 12:02 PM CDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CDT MON JUN 20 2011 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126- 136>138-211200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1202 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE UPPER 90S TO IN EXCESS OF 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 103 TO 107 DEGREES...WITH THE HIGHER HEAT INDICES EXPECTED OVER NORTHEAST TEXAS AND EXTREME SOUTHERN ARKANSAS. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR AREAS ALONG AND SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA...MAGNOLIA...AND EL DORADO ARKANSAS LINE. A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL OKLAHOMA LATE THIS AFTERNOON AND EVENING...AND SPREAD EAST INTO EASTERN OKLAHOMA AND POSSIBLY NORTH TEXAS TONIGHT. THESE THUNDERSTORMS MAY AFFECT EXTREME SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS LATE TONIGHT...ALTHOUGH THEY SHOULD BE WEAKENING WITH TIME AS THE PRIMARY UPPER LEVEL DISTURBANCE BEGINS TO LIFT NORTHEAST AWAY FROM THE AREA. HOWEVER...BRIEF HEAVY RAINFALL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS LEFTOVER BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT WILL LIKELY SERVE AS A FOCUS FOR DEVELOPMENT. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH REDEVELOPMENT WILL BE POSSIBLE TUESDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT INTO EXTREME NORTH TEXAS AND SOUTHEAST OKLAHOMA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE DAY WEDNESDAY...AS DRIER AIR FILTERS SOUTHEAST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-211200- UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1202 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL REACH OR EXCEED 100 DEGREES ONCE AGAIN...ALTHOUGH HUMIDITY LEVELS SHOULD BE HIGHER THAN IN RECENT DAYS. THUS...THE RESULTANT HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES...WITH THE HIGHEST HEAT INDICES EXPECTED TO BE OVER NORTHCENTRAL LOUISIANA SOUTH AND EAST OF A NATCHITOCHES...TO RUSTON AND FARMERVILLE LINE. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING FOR ALL OF EAST TEXAS...NORTH LOUISIANA...AND EXTREME SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY...AS LOW LEVEL MOISTURE INCREASES FROM THE GULF OF MEXICO...AND AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. BRIEF HEAVY RAINFALL WILL BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH REDEVELOPMENT WILL BE POSSIBLE LATE TUESDAY NIGHT AND DURING THE DAY WEDNESDAY AS ANOTHER UPPER LEVEL DISTURBANCE FOCUSES DEVELOPMENT ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT INTO THE REGION WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING...WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
In the hours before
Special weather statement, Jun 21, 4:20 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 AM CDT TUE JUN 21 2011
LAZ003-004-210945-
CLAIBORNE-WEBSTER-
420 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...HOMER...MINDEN AND SIBLEY...
AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR NEAR MINDEN...
MOVING NORTHEAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:26 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Jun 21, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 13 min |
| Jun 21, 2:33 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 42 min |
| Jun 21, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 43 min |
| Jun 21, 3:39 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 51 min |
| Jun 21, 3:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Jun 21, 4:28 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 47 min |
| Jun 21, 4:55 PM CDT | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 35 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 44 min |
| Jun 21, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 46 min |
| Jun 21, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.